View Full Version : Does Propecia thin your hair at first?

Big D
01-20-2011, 05:54 AM
I've been on propecia for just under four months. I cut my hair real short so the hair i have left doesn't cover or camaflouge the balding areas. I really can't be sure but in my opinion i feel I've lost more hair in both the crown as well as frontal receding hairline points. Also it seems my hair is thinner in texture and takes a little longer to grow in but i'm thinking its more that it feels thinner. I want to continue because everyone says it takes up to a year but has anyone else experienced this?

01-20-2011, 07:49 AM
Sounds like a classic "shed on the meds" - dont worry - you will pick up - keep with the meds and over the next 3 months you will now start to see the benefits.:cool:

Dr. Glenn Charles
01-24-2011, 09:08 PM
Some doctors feel that those who get a initial shedding when starting Finasteride end up getting more from it than those who do not have any initial shedding. They say that its the patients body responding to the new stimulus. I am still on the fence about this situation.

Big D
01-25-2011, 03:01 PM
Dr. Charles,

I seriously a little concerned...i really feel in the four months my hair has become much thinner on propecia. I cut my hair really short actually sometimes shave it bald so i can tell the difference when its growing in. I've had a receding hairline for sometime now but it seems since ive been on propecia it has widened and is staring to connect to where i'm balding in the crown. I know it might sound just like progression of mpb but it seems to have happened quickly since i've been taking propecia. Also where i do grow hair it seems as if it's much finer. Do you think this is normal have you ever had someone experience negative results? I started taking it to make it better not worse. Can you give me an idea of how propecia works as well...thank you very much.

Dr. Glenn Charles
01-31-2011, 09:34 PM
It appears that you are in the catagory of patients that have an initial shedding/thinning after starting Finasteride treatment. Since you have already been taking it for 4 months you should consider staying on medication for another 6 months to give a full chance to provide you with the full benefits. If after that time period you still feel that you are in a worse position than you can stop at that time. Remember you only need to get back to where you started and have the medication hold it steady for it to be working properly.